Juvederm in nasal folds has caused huge purple mark on my face and my face is numb, it's been 10 days and only getting worse

Is this a clogged artery? i have been doing juvederm 10 years and never had any side affects like this. this was a new medspa i tried and i believe the injector caused major damage

Doctor Answers 8

Juvederm and Bruise

I suggest you consult your treating physician to have V-Beam laser to resolve the bruise and take Arnica to expedite as well.  Best, Dr. Green

Injections-site bruises are temporary

It appears that you have a small, common type of injection-site bruise which should go away within a few days.  I suggest a spot treatment with a vascular laser to expedite clearance.  

Good luck!

Daniel Levy, MD
Bellevue Dermatologic Surgeon
4.8 out of 5 stars 40 reviews

Purple mark

It looks like you have a bruise from the injection, which is a very common complication that can result from filler injections. There are ways to help minimize the risk of bruising beforehand, such as cutting out oral medications such as blood thinners, aspirin, ibuprofen and fish oils. There are also some OTC supplements that can be taken to help minimize the risk of bruising. Some clinics offer laser treatment (Vbeam) to the area that has bruised to help it heal quicker. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Juvederm complications

The pictures are a bit blurry, but there appears to be a bruise.  Bruises can happen anytime to anyone.  Best to avoid any blood thinners before injections, at least 1-2 weeks depending on the medication.  Bruises can go away faster with arnica gel or pills, as well as a pulsed dye laser treatment.  Best to go back to whomever did the injection and let them examine the area.  Clogged artery is a rare but serious complication from any filler and often causes pain and lots of swelling and mottling of the skin and vasculature in the affected area.  Its hard to tell from a photo exactly, if there is any concern, see your doctor. 

Rebecca Baxt, MD
Paramus Dermatologic Surgeon
4.8 out of 5 stars 25 reviews

Bruise after Juvederm

This appears to be simply a bruise. It can happen with any injector, but less with cannula injection/more experienced physicians. A VBeam or Excel V laser can speed the healing of the bruise.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Filler and Bruising

It is normal to bruise and sometimes this lasts weeks.  lasers can speed up the healing process and cannulas can help to limit this next time.  If you are concerned please see an expert.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Juvederm bruise

YOu asked about this the other day.  It is a bruise which is slow to resolve.  It was probably pretty deep and is  working its way to the surface.  A bruise does not indicate a bad injector.  There are many vessels under the skin and these are not visible.  The needles used to do the injections can damage the vessel causing the bruise.  It can happen to anyone.     

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Bruising after filler

What you are experiencing is a larger bruise; it should resolve in a few days.  Fillers can be a great solution for filling folds like the nasolabial fold.  Bruising is one of the most common complications.  Bruising can range from small pinpoint marks to larger patches depending on the extent.  Avoiding alcohol, aspirin, ibuprofen, fish oil, and vitamin E prior to fillers can decrease the chance of bruising.  Also, cold compresses prior to and after injection with filler can decrease bruising.   An experienced physician may be able to speed the resolution with treatment with a vascular laser.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.